Header menu link for other important links
Rate processes with dynamical disorder: A direct variational approach
, R. Chakrabarti, K.L. Sebastian
Published in American Institute of Physics Inc.
PMID: 16774323
Volume: 124
Issue: 20
Using path integral approach, we develop variational approximations to the calculation of survival probability for rate processes with dynamical disorder. We derive both upper and lower bounds to the survival probability using Jensen's inequality. The inequalities involve the use of a trial action for which the path integrals can be evaluated exactly. Any parameter in the trial action can be varied to optimize the bounds. We have also derived a lower bound to the rate of the process. As a simple illustration, we apply the method to the problem of a particle undergoing Brownian motion in a harmonic potential well, in the presence of a delta function sink, for which one can calculate the exact survival probability numerically. The calculation confirms the two inequalities. The method should be very useful in similar but more complex problems where even numerical solution is not possible. © 2006 American Institute of Physics.
About the journal
JournalData powered by TypesetJournal of Chemical Physics
PublisherData powered by TypesetAmerican Institute of Physics Inc.